Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 24, 2000, 12:10 AM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2000, 12:10 AM EDT (04:10 UTC)
- Expired
- Sep 24, 2000, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 240411 FFWPBZ PAC065-240715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1210 AM EDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 315 AM EDT * AT 1210 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINFALL OCCURING NEAR BROOKVILLE. THIS WILL CAUSE SMALL STREAMS AND CREEKS TO FLOOD. * LOCATIONS IN THE WARNING INCLUDE...BROOKVILLE AND REYNOLDSVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 9:56 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 9:56 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 956 PM EDT SAT SEP 23 2000 SHOWERS AND SCATTERED THUNDERSTORMS OVERNIGHT. SOME HEAVY DOWNPOURS. OTHERWISE SHOWERS WILL BE ENDING DURING THE MORNING. PIT 62 69 45 65 / 100 60 10 40 HLG 63 70 47 65 / 100 60 10 40 MGW 63 70 47 65 / 100 60 10 40 ZZV 63 70 47 65 / 100 60 10 40 PHD 60 66 42 65 / 100 40 10 40 FKL 59 65 40 65 / 100 40 10 40 DUJ 59 65 40 65 / 100 40 10 40 LBE 62 69 45 65 / 100 60 10 40 BTP 61 66 42 65 / 100 40 10 40 IDI 61 66 42 65 / 100 40 10 40 ODM 63 70 50 65 / 90 50 20 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Sep 23, 7:00 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 700 PM EDT SAT SEP 23 2000 OHZ039>041-048>050-057>059-068-069-240300- BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH- HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH- TUSCARAWAS OH- 700 PM EDT SAT SEP 23 2000 ...SCATTERED THUNDERSTORMS THIS EVENING... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED THROUGHOUT EASTERN OHIO THIS EVENING. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS ALONG WITH GUSTY WINDS. THE STRONGEST THUNDERSTORMS WERE IN CENTRAL OHIO AND WILL MOVE INTO EASTERN OHIO AFTER 8 PM. LISTEN TO NOAA WEATHER RADIO UPDATES ON THESE THUNDERSTORMS IN OHIO. C
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.